Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 19, 2013, 11:28 AM EDT for Alpena County, Montmorency County, Michigan. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2013, 11:28 AM EDT (15:28 UTC)
- Expired
- Jul 19, 2013, 12:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alpena County, MI, Montmorency County, MI
The radar
The NCL Michigan radar (KAPX), 96 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 11:30 AM EDT | TSTM WND DMG | Atlanta, MI | APPROXIMATELY FOUR ONE FOOT DIAMETER TREES UPROOTED |
| Jul 19, 11:30 AM EDT | TSTM WND DMG | Atlanta, MI | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS53 KAPX 191528
SVRAPX
MIC007-119-191615-
/O.NEW.KAPX.SV.W.0030.130719T1528Z-130719T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1128 AM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHERN MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1215 PM EDT
* AT 1125 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATLANTA...
AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
THE TOWN OF HUBBARD LAKE...OSSINEKE...LOUD TOWNSHIP...LOCKWOOD
LAKE...FLETCHER POND...SPRATT...OSSINEKE TOWNSHIP AND DEVILS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4503 8333 4503 8334 4500 8344 4494 8343
4490 8336 4488 8330 4485 8332 4486 8402
4494 8424 4506 8429 4505 8344 4501 8342
4504 8334 4504 8326 4502 8326
TIME...MOT...LOC 1528Z 274DEG 53KT 4502 8413
HAIL...<.75IN
WIND...60MPH
$$
ARNOTT3 follow-up statements
981
WWUS53 KAPX 191541
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1141 AM EDT FRI JUL 19 2013
MIC007-119-191615-
/O.CON.KAPX.SV.W.0030.000000T0000Z-130719T1615Z/
MONTMORENCY MI-ALPENA MI-
1141 AM EDT FRI JUL 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ALPENA AND SOUTHERN MONTMORENCY COUNTIES UNTIL 1215 PM EDT...
AT 1139 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLETCHER
POND...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 1130 AM EDT SPOTTERS REPORTED
DOWNED TREES ONE HALF MILE NORTH OF ATLANTA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THE TOWN OF HUBBARD LAKE...OSSINEKE...SPRATT...OSSINEKE TOWNSHIP AND
DEVILS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4503 8333 4503 8334 4500 8344 4494 8343
4490 8336 4488 8330 4485 8332 4486 8402
4494 8424 4506 8429 4505 8344 4501 8342
4504 8334 4504 8326 4502 8326
TIME...MOT...LOC 1541Z 274DEG 53KT 4499 8386
HAIL...<.75IN
WIND...60MPH
$$
ARNOTT852
WWUS53 KAPX 191556
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1156 AM EDT FRI JUL 19 2013
MIC007-119-191615-
/O.CON.KAPX.SV.W.0030.000000T0000Z-130719T1615Z/
MONTMORENCY MI-ALPENA MI-
1156 AM EDT FRI JUL 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ALPENA AND SOUTHEASTERN MONTMORENCY COUNTIES UNTIL 1215 PM EDT...
AT 1153 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF OSSINEKE...AND MOVING EAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS A HISTORY OF
PRODUCING DOWNED TREES IN THE ATLANTA AREA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSSINEKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4502 8326 4503 8333 4500 8344 4494 8343
4488 8330 4486 8332 4486 8388 4486 8403
4488 8408 4505 8392 4505 8344 4501 8342
4504 8333 4504 8326
TIME...MOT...LOC 1556Z 274DEG 56KT 4495 8346
HAIL...<.75IN
WIND...60MPH
$$
ARNOTT344
WWUS53 KAPX 191607
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1207 PM EDT FRI JUL 19 2013
MIC007-119-191616-
/O.EXP.KAPX.SV.W.0030.000000T0000Z-130719T1615Z/
MONTMORENCY MI-ALPENA MI-
1207 PM EDT FRI JUL 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALPENA AND
SOUTHEASTERN MONTMORENCY COUNTIES WILL EXPIRE AT 1215 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE
WARNED AREA BY 1215 PM EDT. THERE IS THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON ACROSS THE REGION.
LAT...LON 4502 8326 4503 8333 4500 8344 4494 8343
4488 8330 4486 8332 4486 8388 4486 8403
4488 8408 4505 8392 4505 8344 4501 8342
4504 8333 4504 8326
TIME...MOT...LOC 1606Z 274DEG 50KT 4493 8341
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:24 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 19, 11:24 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1124 AM EDT FRI JUL 19 2013
.SYNOPSIS...
ISSUED AT 402 AM EDT FRI JUL 19 2013
ONE MORE HOT AND HUMID DAY IS ON TAP AS WE WRAP UP THE WORK WEEK
TODAY...WITH A FEW MORE CHANCES FOR SHOWERS AND THUNDERSTORMS ALSO
EXPECTED AS A COLD FRONT APPROACHES. A FEW OF THESE STORMS COULD BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THAT FRONT WILL PUSH
THROUGH THE REGION BY LATE EVENING...ENDING THE THREAT FOR STORMS...
WHILE ALSO DELIVERING MUCH COOLER AND LESS HUMID CONDITIONS JUST IN
TIME FOR THE WEEKEND.
&&
.UPDATE...
ISSUED AT 1124 AM EDT FRI JUL 19 2013
13Z SURFACE/COMPOSITE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM
JAMES BAY SOUTHWEST ACROSS CENTRAL LAKE SUPERIOR/FAR WESTERN UPPER
MICHIGAN/NORTHWEST WISCONSIN/SOUTHEAST MINNESOTA. EARLIER
CONVECTION HAS LAID OUT AN OUTFLOW BOUNDARY THAT STRETCHES FROM
MANITOULIN ISLAND BACK ACROSS NORTHERN LOWER MICHIGAN AND INTO
CENTRAL IOWA. NEW CONVECTION HAS BEEN DEVELOPING ALONG THIS
BOUNDARY ACROSS NORTHERN LOWER AIDED BY UPPER DIVERGENCE WITH 120KT
UPPER JET CORE ALONG THE ONTARIO/QUEBEC BORDER. WATER VAPOR IMAGERY
SHOWS ONE MAIN PIECE OF ENERGY NORTH OF LAKE SUPERIOR...WITH A
TRAILING POTENTIAL VORTICITY AXIS THAT SHOWS UP IN THE IMAGERY AS A
MOISTURE BAND PRESSING INTO NORTHERN MINNESOTA. THIS FEATURE
EXTRAPOLATES INTO EASTERN UPPER AROUND 18Z-19Z. AHEAD OF THAT IS A
BAND OF DRIER MID LEVEL AIR OVER NORTHERN WISCONSIN AND MUCH OF
UPPER MICHIGAN WITH A COINCIDENT 700MB THETA-E MINIMUM. AHEAD OF
THE MID LEVEL DRYING AXIS OF 1.50-1.85 INCH PRECIPITABLE WATER
VALUES ACROSS SOUTHEAST WISCONSIN/LOWER MICHIGAN. MIXED LAYER
PARCEL FROM 12Z APX SOUNDING RIGHT OFF THE BAT YIELDS 1000J/KG
MLCAPE AND AROUND 60J/KG MLCINH...LIFTING A PARCEL FROM 885MB
SHRINKS MLCINH TO UNDER 30J/KG.
LEAD ROUND OF CLOUDS/CONVECTION WILL IMPACT EVOLUTION OF ADDITIONAL
THUNDER THREAT THIS AFTERNOON...WHICH WILL HAVE TO COME FROM
UPSTREAM DEVELOPMENT AHEAD OF THE COLD FRONT. THIS IS ALREADY
OCCURING OVER WESTERN UPPER WHERE SKIES HAVE CLEARED BEHIND MORNING
CONVECTION. CURRENT THINKING (AND WILL VAINLY ATTEMPT TO ACCOUNT
FOR THIS IN FORECAST GRIDS) IS THAT INITIAL ACTIVITY WILL CLEAR
NORTHEAST LOWER IN THE 18Z-19Z TIME FRAME WITH SOME SUN/HEATING
BREAKING OUT BEHIND IT...AND ASSUMING WE'LL GENERATE ABOUT
1000-2000J/KG MLCAPE DURING THE AFTERNOON. WILL THEN WATCH UPSTREAM
ACTIVITY AS IT PUSHES EAST INTO THIS INCREASINGLY UNSTABLE AIR
MASS...EXPECTING THAT THIS WILL BE OUR BEST SEVERE THREAT WITH
AFOREMENTIONED MID LEVEL DRYING AND UNIDIRECTIONAL WIND PROFILES
SUPPORTING DAMAGING WIND GUSTS. INCREASING DEEP LAYER SHEAR MAY
ALSO SUPPORT EMBEDDED UPDRAFT ROTATION. CLOUDS/SHOWERS MESSING
BADLY WITH ONGOING HEAT ADVISORY...BUT PUTTING ENOUGH FIRES OUT
ALREADY THIS MORNING SO WILL NOT MESS WITH THIS RIGHT NOW AS IT
SHOULD WARM UP AGAIN ONCE INITIAL CLOUD COVER MOVES EAST.
UPDATE ISSUED AT 958 AM EDT FRI JUL 19 2013
EARLY ADJUSTMENTS TO ACCOUNT FOR CURRENT DEVELOPMENT ACROSS
NORTHERN LOWER WITHIN AREA OF MAXIMIZED UPPER DIVERGENCE AND
ASSOCIATED WITH OUTFLOW FROM EARLIER BAND OF CONVECTION...
REMNANTS OF WHICH ARE ENTERING NORTHWEST LOWER. WILL CONTINUE TO
LOOK AT TRENDS FOR THE AFTERNOON.
UPDATE ISSUED AT 715 AM EDT FRI JUL 19 2013
BROKEN BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO
RACE FAST AT 60 MPH ACROSS EASTERN UPPER MICHIGAN WITH SOME GUSTY
OUTFLOW TO 45 MPH. HAVE AN SPS ISSUED TO ADDRESS THESE STORMS.
THERE IS ANOTHER BATCH OF STORMS WORKING INTO SCHOOLCRAFT COUNTY
AND THESE ARE POSSIBLE PRODUCING STRONGER WINDS...WITH POTENTIAL
WARNINGS NEEDED FOR CHIP/MACK. LATEST HI RES GUIDANCE FOR THE PAST
FEW HOURS HAS BEEN STERN IN THE SUGGESTION THAT THESE STORMS WILL
WEAKEN/DIE OFF...WHILE RENEWED DEVELOPMENT OCCURS ON/ALONG THE
COLD FRONT THIS AFTERNOON WITH INTENSIFICATION OF STORMS. NOT SO
SURE ABOUT THAT...AS STORMS ARE NOT FOLLOWING SUIT.
SO...THE WHOLE BAND WILL WORK ACROSS NRN MICHIGAN THROUGH THE
MORNING...WITH POSSIBLY A LULL IN THE ACTIVITY DURING THE LATER
MORNING HOURS...BEFORE THE COLD FRONT ARRIVES THIS AFTERNOON IN
NRN LOWER WITH STRONGER STORMS AND GOOD POTENTIAL FOR SEVERE
WEATHER.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 402 AM EDT FRI JUL 19 2013
TODAY...SFC COLD FRONT WILL MOVE THROUGH EASTERN UPPER THIS
MORNING WITH A BROKEN BAND OF SHOWERS AND STORMS EXPECTED TO ROLL
INTO NW LOWER/EASTERN UPPER. THIS FRONT SLOWS/HOLDS UP FOR A TIME
THIS AFTERNOON...AND DRAPES ITSELF FROM THE GTV BAY REGION TO
ROGERS CITY AS A WEAK SFC LOW IS EXPECTED TO DEVELOP TO OUR WEST
OVER LAKE MICHIGAN. THIS KEEPS THE BAND OF BETTER THETA-E ACROSS
THE SE HALF OF THE CWA...AND WITH DAYTIME HEATING SENDING
TEMPERATURES INTO THE 80S TO THE MIDDLE 90S NEARER THE SAG
BAY...MLCAPES SOAR TO 2000-2700 J/KG WITH MINIMAL CAP FROM
FALLING HEIGHTS ALOFT. ALTHOUGH THERE COULD BE A FEW SEVERE STORMS
THIS MORNING...THE SNEAKY SEVERE WEATHER THREAT WILL BE WITH THESE
AFTERNOON STORMS. MID LEVEL WINDS OF 50-55KTS AND 0-6KM BULK SHEAR
OF 45-50KTS CERTAINLY POINTING TO GOOD STORM ORGANIZATION WITH A
DAMAGING WIND AND LARGE HAIL THREAT. THESE STORMS WILL GRADUALLY
PROGRESS EASTWARD THROUGH THE AFTERNOON...HANGING ON INTO THE
EVENING...BEFORE THE FRONT IS EAST OF US. EXPECT GUSTY SW WINDS
AHEAD OF THE FRONT...WITH A WIND SHIFT OUT OF THE NW AS THE FRONT
PASSES...AND A GRADUAL TRANSITION TO DRIER AIR...BUT SFC DEW
POINTS ONLY GRADUALLY DECREASING THROUGH THE NIGHT. IT WILL REALLY
BE THROUGH THE DAY SATURDAY BEFORE THE AIR MASS BECOMES MORE
"REFRESHING". THE OVERNIGHT HOURS ARE LOOKING TO BE RAIN AND STORM
FREE.
TEMPERATURES STARTING VERY WARM THIS MORNING...AND ALTHOUGH THERE
WILL BE CLOUDS AND A BAND OF SHOWERS STORMS ARRIVING THIS
MORNING...EVEN JUST A LITTLE SUNSHINE WILL SSNED TEMPERATURES INTO
THE LOWER 90S FURTHER NW FROM THE CURRENT HEAT ADVISORY COUNTIES
NEAR THE SAGINAW BAY. WILL BE EXPANDING THE HEAT ADVISORY BACK
NORTHWEST...LEAVING JUST A HANDFUL OF COUNTIES OUT OF IT ACROSS
FAR NW LOWER.
HIGHS WILL ONLY BE AROUND 80F IN EASTERN UPPER WITH CLOUDS
INITIALLY...AND EARLY EXIT OF THE COLD FRONT...TO AS WARM AS THE
LOWER TO MIDDLE 90S ACROSS MOST OF NORTHERN LOWER...WITH HEAT
INDICES TO 95F-105F. LOWS TONIGHT WILL FALL TO THE MIDDLE 50S
EASTERN UPPER TO THE LOWER HALF OF THE 60S NEAR THE SAG BAY.
&&
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 330 AM EDT FRI JUL 19 2013
BIG OL' CHANGE IN THE WEATHER ON THE WAY...AND LIKELY A WELCOME ONE
FOR MOST...THOUGH THOSE WHO HAVE ENJOYED THE RECENT HEAT/HUMIDITY
WILL BE DISAPPOINTED. RATHER STAGNANT UPPER PATTERN OF LATE IS
ALREADY IN THE PROCESS OF BREAKING DOWN...AS A RATHER SUBSTANTIAL
AXIS OF MID LEVEL HEIGHT FALLS/TROUGHING IS DROPPING THROUGH CENTRAL
CANADA...BEGINNING THE PROCESS OF SQUASHING HIGH HEIGHTS ACROSS THE
GREAT LAKES REGION SEEN FOR ROUGHLY THE PAST WEEK OR SO. THAT
PROCESS IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND EARLY PART
OF NEXT WEEK...AS A PIECE OF THE POLAR VORTEX (IF YOU CAN CALL IT
THAT THIS TIME OF YEAR) BREAKS OFF AND SETTLES JUST EAST OF HUDSON
BAY. THIS SETUP WILL SHUNT SOME RATHER IMPRESSIVE UPPER TROUGHING
INTO OUR NECK OF THE WOODS FOR THE WEEKEND...GIVING A RETURN TO
BELOW NORMAL TEMPS AND PROBABLY SOME VERY CHILLY LOWS SUNDAY MORNING
(HARD TO COMPLAIN ABOUT THAT AFTER OUR RECENT MILD NIGHTS). A MORE
SEASONABLE AIRMASS LOOKS LIKE IT WILL RETURN TOWARD THE MIDDLE/LATE
PORTIONS OF NEXT WEEK...WITH PERHAPS A COUPLE MORE CHANCES FOR
SHOWERS AND STORMS.
REALLY NO BIG FORECAST ISSUES FORESEEN SATURDAY THROUGH MONDAY AS
SHARP UPPER TROUGHING DOMINATES AND LOWER LEVEL RIDGING SLIDES FROM
SOUTHERN SASKATCHEWAN TO THE EASTERN LAKES. INCOMING AIRMASS IS
PLENTY COOL AND DRY...WITH H8 TEMPS TAKING A DIVE TOWARD 6-9C...
WHILE PWATS DIVE TO ABOUT A THIRD OF AN INCH...SUGGESTING NO
REAL THREAT FOR ANY PRECIP DESPITE THE POTENTIAL FOR A WEAK WAVE OR
TWO TO PROPAGATE THROUGH THE MEAN UPPER TROUGH. IN FACT...NOT EVEN
SURE WE CAN MUSTER A WHOLE LOT OF CU DEVELOPMENT UNDER THE COOL POOL
GIVEN SUCH A DRY INCOMING AIRMASS...WITH DEW POINTS LIKELY MIXING
OUT INTO THE 40S SATURDAY AND PERHAPS SUNDAY AFTERNOONS. GIVEN LIGHT
GRADIENT IN PLACE SATURDAY NIGHT...STILL LOOKING LIKE AN IDEAL SETUP
FOR SOME CHILLY READINGS WITH THE HIGH OVERHEAD...AND WILL CONTINUE
TO UNDERCUT EVEN SOME OF THE COOLER GUIDANCE...SUGGESTING A FEW
SPOTS MAY MAKE A RUN DOWN TOWARD THE LOWER 40S! OTHERWISE...HIGHS IN
THE UPPER 60S OR LOW 70S SHOULD DO IT SAT/SUN AFTERNOONS...WARMING
BACK THROUGH THE 70S ON MONDAY AS WEAKISH RETURN FLOW GETS UNDERWAY.
MIDWEEK ONWARD SHOULD FEATURE A RETURN TO MORE SEASONABLE CONDITIONS
AS THE UPPER TROUGH SLOWLY RELAXES WHILE SOUTHERLY RETURN FLOW
STRENGTHENS WITH TIME. MEDIUM RANGE GUIDANCE CONTINUES TO HINT AT A
COUPLE OF WEAKER WAVES PERHAPS TRAVERSING THE OVERALL FLATTENING
FLOW...WITH THE STRONGEST HINT SEEN LATER MONDAY NIGHT INTO TUESDAY
AS A WEAK COLD FRONT SLIPS TOWARD THE AREA. ALREADY HAVE SOME
CONCERNS THAT THE BEST LOW LEVEL INFLOW FOR ANY STORM DEVELOPMENT
MAY RESIDE OVER THE LOWER LAKES CLOSEST TO THE BEST RESERVOIR OF
MOISTURE...THOUGH THAT'S STILL A WAYS OFF. COULD PERHAPS SEE ANOTHER
RENEWED CHANCE TOWARD THE TAIL END OF THE FORECAST WITH SOME HINTS
OF ANOTHER UPPER TROUGH OR FRONTAL FEATURE NEARBY...BUT CONFIDENCE
AT THIS JUNCTURE IN PLACEMENT/TIMING OF ANY FEATURES IS VERY LOW.
SUFFICE IT TO SAY THERE DON'T APPEAR TO BE ANY BIG RAIN CHANCES ON
THE HORIZON...THOUGH TEMPS WILL SURGE BACK TO MORE SEASONABLE LEVELS
INTO THE 70S AND LOW 80S THROUGH LATE WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 715 AM EDT FRI JUL 19 2013
BROKEN BAND OF SHOWERS AND EMBEDDED STORMS WILL ROLL ACROSS THE
TAF SITES 13-16Z WITH A BRIEF PERIOD OF MVFR CIGS/VSBYS POSSIBLE.
A LULL IN THE ACTION IS ANTICIPATED...BEFORE A COLD FRONT ARRIVES
THIS AFTERNOON FOR RENEWED SHOWER AND STORMS DEVELOPMENT WITH MORE
INTENSE STORMS EXPECTED...AND BRIEF IFR/MVFR CONDITIONS. DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS...WITH LOCALLY HEAVY RAINFALL.
WINDS COULD GUST IN EXCESS OF 70 MPH WITH HAIL TO 1 INCH IN
DIAMETER OR LARGER. THE FRONT CLEARS NW LOWER BY EARLY EVENING
WITH APN HAVING TO WAIT UNTIL THE LATER EVENING HOURS. THIS WILL
BRING AN END TO THE PRECIPITATION AND GUSTY SW WINDS TO 25 KNOTS
OR SO WILL SHIFT TO OUT OF THE NW GUSTING TO MAYBE 10 KNOTS.
&&
.MARINE...
ISSUED AT 330 AM EDT FRI JUL 19 2013
SMALL CRAFT ADVISORIES OUT TO INCLUDE ALL OF THE NW LOWER LAKE
MICHIGAN NEARSHORES....INCLUDING GRAND TRAVERSE BAY...AS WELL AS
PORTIONS OF LAKE HURON NEARSHORES. GRADIENT WINDS OF 35KTS...EVEN
WITH THE STABILITY...WILL LIKELY RESULT IN LOW END ADVISORY GUSTS
PRIOR TO A COLD FRONTAL PASSAGE FRIDAY.
IN ADDITION...GUSTY OUTFLOW FROM BAND OF SHOWERS AND THUNDERSTORMS
WORKING INTO THE LAKES TODAY/THIS EVENING WILL RESULT IN
TEMPORARY ADVISORY LEVEL GUSTS.
BEHIND THE FRONT FOR FRIDAY NIGHT AND SATURDAY MORNING...NW WINDS
WILL STRENGTHEN AS A RESULT OF A SECONDARY COLD FRONTAL PASSAGE.
MARGINAL SCA/S MAY AGAIN BE NECESSARY FOR THIS ON SATURDAY GIVEN
STRENGTHENING NORTHWEST FLOW. HIGH PRESSURE THEN BUILDS IN FOR THE
REMAINDER OF THE WEEKEND.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ018-021>036-041-
042.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ323-342-
344>346.
LS...NONE.
&&
UPDATE...JB
SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...SD
MARINE...ARNOTTHazardous weather outlook, Jul 19, 4:04 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 404 AM EDT FRI JUL 19 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 201115- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 404 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL WORK INTO EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THIS MORNING. THESE STORMS ARE EXPECTED TO INTENSIFY THIS AFTERNOON FROM ROUGHLY THE GRAND TRAVERSE BAY REGION TO ROGERS CITY...AND AREAS SOUTH AND EAST OF THERE. ALTHOUGH THERE MAY BE A FEW SEVERE STORMS THIS MORNING...THESE AREAS...FOR THE AFTERNOON AND EVENING HOURS...POSE THE BIGGEST THREAT FOR SEVERE WEATHER. DAMAGING WINDS IN EXCESS OF 60MPH AND LARGE HAIL ARE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR. IN ADDITION...HOT AND HUMID WEATHER WILL CONTINUE ACROSS MOST OF NORTHERN LOWER MICHIGAN. PLEASE SEE THE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR THUNDERSTORMS RETURN MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND THIS EVENING. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. SMD
In the hours before
Local storm report, Jul 19, 8:59 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
859 AM EDT FRI JUL 19 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG ATLANTA 45.00N 84.14W
07/18/2013 MONTMORENCY MI BROADCAST MEDIA
NUMEROUS TREES DOWN
&&
IRIS SYSTEMLocal storm report, Jul 19, 9:09 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
909 AM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HEAVY RAIN SAULT STE. MARIE 46.48N 84.37W
07/19/2013 M1.61 INCH CHIPPEWA MI ASOS
24 HR TOTAL THRU 8 AM.
&&
SCHWARTZLocal storm report, Jul 19, 9:18 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
918 AM EDT FRI JUL 19 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM HEAVY RAIN 4 WSW RACO 46.36N 84.80W
07/19/2013 M1.75 INCH CHIPPEWA MI MESONET
MESONET STATION 4 W RACO /RACM4/ HEAVY RAIN
DURATION 24 HOURS
&&
IRIS SYSTEMLocal storm report, Jul 19, 9:19 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
919 AM EDT FRI JUL 19 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 E CEDARVILLE 45.99N 84.30W
07/19/2013 M1.58 INCH MACKINAC MI COCORAHS
COCORAHS STATION 3 E CEDARVILLE /1237V/
HEAVY RAIN DURATION 24 HOURS
&&
IRIS SYSTEMLocal storm report, Jul 19, 9:20 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
920 AM EDT FRI JUL 19 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 N ENGADINE 46.13N 85.57W
07/19/2013 M1.24 INCH MACKINAC MI COOP OBSERVER
COOP OBSERVER STATION ENGADINE MDOT /ENGM4/
HEAVY RAIN DURATION 24 HOURS
&&
IRIS SYSTEMLocal storm report, Jul 19, 9:21 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
921 AM EDT FRI JUL 19 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 9 ESE GOETZVILLE 46.02N 83.92W
07/19/2013 M1.13 INCH LSZ322 LS COOP OBSERVER
COOP OBSERVER STATION DETOUR VILLAGE /DTVM4/
HEAVY RAIN DURATION 24 HOURS
&&
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:00 PM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 60 min |
| Jul 18, 9:31 PM EDT | Special Marine Warning | APX | 89 min | |
| Jul 18, 9:55 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 35 min |
| Jul 19, 7:36 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 54 min |
| Jul 19, 7:53 AM EDT | Special Marine Warning | APX | 67 min | |
| Jul 19, 8:58 AM EDT | Special Marine Warning | APX | 2 hr | |
| Jul 19, 10:28 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 47 min |
| Jul 19, 10:57 AM EDT | Severe Thunderstorm Warning | APX | Alpena, Montmorency, Presque Isle | 63 min |
| Jul 19, 11:15 AM EDT | Special Marine Warning | APX | 90 min | |
| Jul 19, 12:25 PM EDT | Beach Hazards Statement | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 4 hr |
| Jul 19, 12:42 PM EDT | Special Marine Warning | APX | 93 min | |
| Jul 19, 1:41 PM EDT | Special Marine Warning | APX | 109 min | |
| Jul 19, 2:46 PM EDT | Special Marine Warning | APX | 119 min | |
| Jul 19, 3:10 PM EDT | Special Marine Warning | APX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.